What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 28, 2:35 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 28, 2:35 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
335 PM EDT Tue Aug 28 2018
.DISCUSSION...
Rest of Today/Tonight...Deep layer ridging centered just offshore
the Carolinas will maintain deep southeast flow over central
Florida. Meanwhile, strong low-level boundary interactions, aided
by storm outflows and a diffuse Atlantic sea breeze, will keep the
highest storm coverage over the interior. Along the coast, modest
onshore flow will maintain a chance for onshore-moving showers,
though models indicate some lowering of PWATs overnight along with
a subsequent drop in PoPs and QPF. Still, have drawn in 30% over
the Atlantic and adjacent coastal areas for at least the first
half of the night. Overnight lows will remain above average in
the warm maritime flow, though brief showers may provide some
rain-cooled relief.
Wed-Fri...Subtropical ridge axis north of the area and mid level
ridge off the southeast U.S. coast will continue a deep onshore flow
through late week. This pattern will favor isolated showers and
possibly a few storms moving onshore through the overnight and
morning hours, with scattered showers and storms forming with the
east coast sea breeze and moving inland through the afternoon.
Greatest convective coverage will remain across the interior each
day, with PoPs ranging from 30-40 percent across the coast and 40-50
percent west of I-95. Highs will range from the upper 80s to around
90 degrees along the coast to low 90s interior.
Sat-Mon...Mid level ridge off the southeast U.S. coast weakens
slightly and expands westward, with surface ridge axis remaining
north of Florida. This will continue the onshore flow pattern into
this weekend and early next week, with sufficient moisture to
produce scattered showers and storms each day along the inland
moving east coast sea breeze. Temperatures will remain near to just
slightly above normal values.
&&
.AVIATION...
Sct SHRA/TS over land and along coast expected well into evening,
with mainly SHRA along coastal sites during evening and into the
overnight period. Any notable reductions in vsby/sky ascd with
storms should be brief and No IFR conditions beyond tempo 1-2 hrs
warrant mention in forecasts. Primarily VFR for overnight
period into Wednesday through the remainder of the TAF period.
&&
.MARINE...
Tonight through Sunday...Surface ridge axis north of the area
will maintain E/SE winds across the waters through the end of the
week (and into the weekend). Wind speeds will generally range from
5-10 knots near shore and occasionally 10-15 knots offshore. Seas
continue in the 1-2 foot range near shore and 2-3 feet offshore
in a short (4-5s) period wind chop combined with a small 7-8s
period groundswell.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 89 75 89 / 20 40 10 20
MCO 76 92 76 92 / 20 50 10 40
MLB 78 89 78 89 / 20 40 20 30
VRB 76 90 76 89 / 30 40 20 30
LEE 77 93 76 93 / 30 60 20 40
SFB 76 92 75 93 / 20 50 10 30
ORL 76 93 75 93 / 20 50 10 40
FPR 76 89 75 89 / 30 40 20 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Ulrich/Pendergrast/Combs/Glitto
Hazardous weather outlook, Aug 28, 9:03 AM EST, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1003 AM EDT Tue Aug 28 2018
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-282200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1003 AM EDT Tue Aug 28 2018
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered showers and lightning storms near the coast will move
and develop inland as the Atlantic sea breeze develops shortly
after noon and then moves steadily into the interior during the
middle and late afternoon. Most, if not all the activity will be
west of the local area by sunset. The highest chances for storms
today will be west of Interstate 95, and especially inland during
the peak heating from mid to late afternoon.
Any storms that form will move toward the west or west-northwest
at 10 to 15 mph. Cloud to ground lightning strikes, locally heavy
downpours up to around an inch or so, and brief gusty winds will
accompany a few of the storms that develop.
.FLOOD IMPACT...
Locally heavy rain of an inch or greater will produce nuisance
standing water in low spots and on roadways. Slow down and allow
extra time to reach your destination.
.MARINE THUNDERSTORM GUST IMPACT...
A few storms will also be capable of produce wind gusts near 35
knots over the near shore Atlantic waters, as well as near the
Intracoastal Waterway, and on inland lakes. The best chance for
this to occur will be around Lake Okeechobee, where interaction
with the lake breeze is possible.
.RIVER FLOOD IMPACT...
The Saint Johns River at Geneva, Sanford, and Astor is forecast to
remain above Action Stage this week with levels remaining steady or
only slightly falling.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered afternoon showers and lightning storms are forecast
through the end of the week, with the highest coverage expected
over the interior. The main storm threats continue to be cloud to
ground lightning strikes, gusty winds, and local ponding of water
from torrential downpours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Pendergrast
In the hours before
Special weather statement, Aug 28, 12:21 PM EST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
121 PM EDT TUE AUG 28 2018
FLZ053-058-281800-
Okeechobee FL-Osceola FL-
121 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 200 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Kissimmee Prarie Preserve, or 10 miles south of Lake
Marian, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kissimmee Prarie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2758 8116 2760 8114 2764 8114 2765 8113
2766 8113 2768 8115 2771 8115 2773 8117
2774 8116 2775 8118 2776 8117 2778 8119
2782 8121 2779 8093 2755 8105
TIME...MOT...LOC 1721Z 089DEG 12KT 2773 8103
CombsSpecial weather statement, Aug 28, 1:36 PM EST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
236 PM EDT TUE AUG 28 2018
FLZ045-144-281900-
Orange FL-Southern Lake County FL-
236 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE AND WEST
CENTRAL ORANGE COUNTIES UNTIL 300 PM EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakland, or near Winter Garden, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Winter Garden, Ferndale, Clermont, Oakland and Lake Louisa.
LAT...LON 2855 8160 2845 8163 2848 8184 2865 8171
TIME...MOT...LOC 1836Z 118DEG 13KT 2853 8166
Combs
Special weather statement, Aug 28, 1:52 PM EST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
252 PM EDT TUE AUG 28 2018
FLZ045-053-281930-
Osceola FL-Orange FL-
252 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 330 PM EDT...
At 252 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Conway to Osceola Heritage Park. Movement was
west at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Saint Cloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2858 8160 2860 8120 2826 8114 2816 8152
2818 8153 2820 8152 2826 8156 2826 8164
TIME...MOT...LOC 1852Z 089DEG 11KT 2851 8131 2830 8136
CombsSpecial weather statement, Aug 28, 2:34 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
334 PM EDT TUE AUG 28 2018
FLZ045-144-282015-
Orange FL-Southern Lake County FL-
334 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND WESTERN
ORANGE COUNTIES UNTIL 415 PM EDT...
At 334 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bay Lake to near Zellwood. Movement was
west at 5 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Tavares and Groveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2877 8187 2874 8154 2835 8155 2835 8179
2836 8179 2836 8186 2835 8186 2835 8188
TIME...MOT...LOC 1934Z 105DEG 6KT 2836 8160 2870 8161
CombsSpecial weather statement, Aug 28, 3:43 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
443 PM EDT TUE AUG 28 2018
FLZ044-282115-
Northern Lake County FL-
443 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE COUNTY UNTIL 515 PM
EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Mount Plymouth, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2896 8166 2900 8166 2891 8137
2885 8138 2882 8142 2879 8141 2880 8195
TIME...MOT...LOC 2042Z 107DEG 22KT 2885 8158
15